MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that during the diagnostic ureteroscopy procedure, when the physician was about to remove the threads, a universa soft ureteral stent set was found separated prior to use.The device did not come in contact with the patient.There was no patient harm reported and no additional procedures were required because of this failure.It is unknown if the intended procedure was completed or not.Additional information was requested regarding the failure of the device.No additional information has been provided at this time.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, the device history record, instructions for use (ifu), specifications, and a visual inspection of the returned device was conducted.The complaint was confirmed.One universa soft ureteral stent set box labeled (rpn ush-524, lot 6207102) was received.The guide wire was in an unopened package.The positioner and the stent were returned.The pigtail straightener and tether were not returned.The stent was separated 7.5 cm from the edge of the proximal coil, the distal segment measured 16 cm from the edge of the coil.The segments had mating fractures indicating no missing pieces.Under magnification striations were observed on the edge of each segment.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record showed there were no non-conformances identified during the manufacturing process.A review of complaint history for this product/lot number combination revealed this is the only complaint that has been received against this complaint device lot number.Based on the available information and returned device investigation results, the root cause of the event was product use or handling related as the tether was wrapped around the stent and cut through the material during removal.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6568474
Report Number1820334-2017-01052
Device Sequence Number10916630
Product Code FAD
UDI-Device Identifier00827002499331
UDI-Public(01)00827002499331(17)180915(10)6207102
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUSH-524
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/27/2017
Supplement Date Received by Manufacturer10/30/2017
Initial Report FDA Received Date05/16/2017
Supplement Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1